Alert archive / Oklahoma / Flash Flood Warnings in 1995
Flash Flood Warning 113, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 2, 1995, 9:18 PM CDT for Tillman County, Oklahoma. It was in force for 4 hr.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 2, 1995, 9:18 PM CDT (02:18 UTC)
- Expired
- Aug 3, 1995, 1:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tillman County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 794 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 030223
FFWOKC
OKC055-065-075-141-149-030615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
918 PM CDT WED AUG 02 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 115 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
GREER...JACKSON...KIOWA...NORTHERN TILLMAN AND WESTERN WASHITA
INCLUDING THE FOLLOWING LOCATIONS
ALTUS...BABBS...BLAIR...BURNS FLAT...COOPERTON...CRETA...
DILL CITY...DUKE...ELMER...FRIENDSHIP...GOTEBO...GRANITE...
HEADRICK...HESTER...HOBART...HUMPHREYS...LAKE VALLEY...LONE
WOLF...LUGERT...MANITOU...MARTHA...MOUNTAIN
PARK...MOUNTAIN VIEW...OLUSTEE...OZARK...ROCKY...ROOSEVELT
...SADDLE MOUNTAIN...SEDAN...SENTINEL...SNYDER...TIPTON...
TOM STEED RESEVIOR AND WARREN
AT 9 27 PM CDT RADAR INDICATED RAINFALL OF 2 TO 4 INCHES HAS FALLEN
OVER THE WARNING AREA. THIS IS IN ADDITION TO THE VERY HEAVY
RAINFALL OF THE PAST FEW DAYS. RADAR INDICATES MORE SHOWERS AND
THUNDERSTORMS MOVING INTO THE WARNING AREA.
ROAD FLOODING WAS REPORTED IN WASHITA...KIOWA...AND JACKSON
COUNTIES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.
LAT...LON 3437 9874 3443 9923 3452 9966 3544 9926
3510 9865
PURPURAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 4:26 PM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Aug 2, 4:26 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 355 PM CDT WED AUG 2 1995 BUSY DAY IN THE OFFICE TODAY... IN A NUTSHELL NOT MUCH HAS CHANGED SINCE THIS MORNING. DEAN CONTINUES TO WEAKEN BUT WILL STILL BE A FACTOR THROUGH THURSDAY. EXPECT ENHANCED CONVECTION TONIGHT IN THE VICINITY OF AND ESPECIALLY TO THE NORTH OF THE LOW. ALSO COULD SEE SOME BANDS OF PRECIP TRAINING SOUTH TO NORTH ACROSS NORTH TEXAS COUNTIES. THUS...WILL CONTINUE ALL OF FLASH FLOOD WATCH DUE TO UNCERTAINTIES IN POSITION OF LATER PRECIP BANDS. WILL IN FACT EXPAND WATCH TO INCLUDE NORTHWEST OKLAHOMA WITH NORTHWARD SHIFT IN POSITION OF THE LOW. WILL WORD FORECAST FOR SHOWERS WITH POSSIBLE THUNDERSTORMS AS MOST ACTIVITY WILL NOT CONTAIN THUNDER. OTHERWISE TEMPS REMAIN MILD AND ATMOSPHERE WILL BE HUMID THROUGH SHORT TERM. POSSIBLE LATER EFFECTS OF ERIN WILL KEEP CLOUDS IN FORECAST THROUGHOUT FCST. FCSTID = 10 OKC 70 85 70 90 / 90 70 50 40 HBR 70 86 72 91 / 80 90 50 40 SPS 72 87 73 91 / 80 80 50 40 GAG 65 86 69 91 / 80 80 50 30 PNC 72 84 73 89 / 90 80 50 40 DUA 72 86 75 90 / 40 30 40 50 .OK...FFA TONIGHT WESTERN AND CENTRAL OK...OKZ004>030-033>039-044-045. .TX...FFA TONIGHT WESTERN NORTH TEXAS...TXZ083>090.
In the hours before
Local storm report, Aug 2, 3:25 PM CDT, 5 hours 53 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 325 PM CDT WED AUG 02 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1015 PM 4 MI SW LOCKETT TX JUNCTION US 70 & FM 2073 8/1/95 WILBARGER CLOSED DUE TO HIGH WATER 1000 PM ELECTRA TX STATE HWY 25 AT CHINA CREEK 8/1/95 WICHITA CLOSED DUE TO HIGH WATER FM
Local storm report, Aug 2, 3:29 PM CDT, 5 hours 49 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 325 PM CDT WED AUG 02 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1015 PM 4 MI SW LOCKETT TX JUNCTION US 70 & FM 2073 8/1/95 WILBARGER CLOSED DUE TO HIGH WATER 1000 PM ELECTRA TX STATE HWY 25 AT CHINA CREEK 8/1/95 WICHITA H CLOSED DUE TO HIGH WATER FM
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:29 PM CDT | Flash Flood Warning | OUN | Blaine | 4 hr |
| Aug 2, 9:18 PM CDT | Flash Flood Warning | OUN | Kiowa, Washita | 4 hr |
| Aug 2, 9:18 PM CDT | Flash Flood Warning | OUN | Greer, Jackson | 4 hr |
| Aug 2, 10:18 PM CDT | Flash Flood Warning | OUN | Harmon | 4 hr |
| Aug 3, 1:10 AM CDT | Flash Flood Warning | OUN | Greer, Jackson, Kiowa | 4 hr |
| Aug 3, 4:58 AM CDT | Flash Flood Warning | OUN | Washita | 4 hr |
| Aug 3, 6:50 AM CDT | Flash Flood Warning | OUN | Alfalfa, Grant | 4 hr |
| Aug 3, 10:30 AM CDT | Flash Flood Warning | OUN | Alfalfa, Garfield, Grant | 3 hr |
| Aug 3, 4:40 PM CDT | Tornado Warning | OUN | Carter | 20 min |
Nearby
Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.